Jump to content

Fast Heart


Guest veryblue
 Share

Recommended Posts

Guest veryblue

Help I am currently on a low dose of beta blockers (propranolol 20 mg 3x a day...but the last two days they havent been doing anything for my heart rate! It's around 100 laying down and 120 standing. Usually 85 laying and 95-100 when upright! Am I dying or is this a potsy thing that will soon go away? Has anyone else had problems like this with their beta blockers? Please respond asap! I'm only 20 an too young to die! Please help!

Link to comment
Share on other sites

When I was in a panicky state about my health, my beta-blocker stopped working for a week. Just as soon as the cardiologist ordered an event monitor, it magically started working again. Coincidence? I think not; I think I felt reassured by the event monitor and that it calmed me down enough for my heart not to race. Give it a few days and see what happens; if it persists, then call your doctor.

Also, what is your heart rate without the beta blocker? Chances are it would be a lot higher, so any reduction is probably good.

Link to comment
Share on other sites

Before I started my beta blocker(atenolol) 16 yrs ago, my heart rate would go over 180. Since being on the med, I have had to increase the dose many times over the yrs but it helps to hold down the fastest stuff. However, there are still times that I get up to 160, just not near as often. Also, on a daily basis, my heart rate will go over 120 just upon standing and even higher with ANY activity. I have many irregular beats too. Even though I have lived with this for 17+ yrs, it is still very scary for me :( . I just can't seem to handle it as well as others. Especially when my heartrate is very irregular and I feel like I am going to passout or die. :) You are not alone. Try and not be scared. Yeah right, that's what I tell myself everyday.

Hang in there and let me know how things go for you!! :P

Link to comment
Share on other sites

VeryBlue

I was on propanolol too, that is a beta 2, and it isn't as good for holding down the HR's as say altenolol, a beta 1. I would discuss changing to altenolol with your doctor, you will more relief in the higher HR's. Even though 120 is very uncomfortable, you are not going to die at this rate. You just need to get better coverage in your meds. Get an appt. and change your med, are you on florinef? If not, that will help too. Eat lots of salt. Because you are only 20, age is in your favor with this stuff. I hope you are seeing a cardiologist? Hang in there honey, you just need alittle more adjustment...Karen M. P.S. I know around my menstral cycles my HR's go up...could this be where you're at right now?

danelle

What dose of altenolol are you on? Are you on any florinef? When you talk about irregular beats, what exactly are the beats?

You guys are not alone and it is totally UNFAIR of the medical profession to expect us to not have anxiety about high HR's. I have lived with POTS for 11 years and I managed without a panic disorder until 1 and 1/2 years ago. Now, I have a "post tramatic stress disorder" because of all my tach episodes being out of control. I can't explain why this happened to my brain, but it did. Now, I'm totally disabled over it. I also have Addisons and Thyroid disease too. But, it is totally ridiculous for doc's to think we arn't going to panic with high HR's. Just expect it to go even higher with adrenaline when we panic. Actually we can be given meds for that too.

Karen M.

Link to comment
Share on other sites

:D Hi veryblue, I was on Propranolol for 9yrs for several different purposes. I was on pretty the same dose for all those yrs, until last year, my B/P became uncontrolled. They had me on 60mg a day, increased me to 80mg and had to put me on fluid pill at this time too. My B/P began to bottom out, had to be taken off the fluid pill and increase to 80mg 2x day was such a yoyo. I was up and down, the doctor said he just didnt get it, until my Neuro suspected this. I see a cardio now he put me on Toprol_XL (started out 25mg) and Diovan HCT. I did great HR was still not where he wanted it to be so went up to (50mg). My HR was still staying up but my B/P began to fall out again. I was then taken off the Diovan and incresed to 100mg Toprol-XL and now I'm a big yoyo again. Yesterday everything was up and today I'm falling out again. I am learning this must be par for the course Veryblue. I do wish you the best and if you learn any secrets I open to suggestions too.

Southern Blessings, Rita

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...